Alert archive / California / Wind Advisories in 2013

Wind Advisory 66, NWS Los Angeles, CA

September 26, 2013Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Sep 26, 2013, 2:11 PM PDT for Los Angeles County, California. It took effect at Sep 26, 2013, 5:00 PM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2013, 2:11 PM PDT (21:11 UTC)
In effect from
Sep 26, 2013, 5:00 PM PDT
Expired
Sep 27, 2013, 12:00 PM PDT
In force
19 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS76 KLOX 262111
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
211 PM PDT THU SEP 26 2013

...GUSTY NORTH TO NORTHEAST WINDS TONIGHT THROUGH FRIDAY MORNING...

.GUSTY SUNDOWNER WINDS ARE EXPECTED IN THE SANTA BARBARA AREA THIS
EVENING THROUGH EARLY FRIDAY MORNING. LATER TONIGHT THE STRONGEST
WINDS WILL SHIFT INTO LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND
SANTA CLARITA VALLEY AS A WEAK SANTA ANA WIND EVENT DEVELOPS.
WINDS ARE EXPECTED TO WEAKEN BELOW ADVISORY LEVELS FRIDAY AFTERNOON.

CAZ039-270530-
/O.NEW.KLOX.WI.Y.0066.130927T0000Z-130927T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
211 PM PDT THU SEP 26 2013

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT FRIDAY.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. STRONGEST
  BELOW PASSES AND CANYONS.

* IMPACTS...STRONG CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA 
  ROADWAYS...ESPECIALLY ON HIGHWAY 101 BETWEEN SANTA BARBARA AND 
  GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. 

&&

$$

CAZ046-053-054-088-270530-
/O.NEW.KLOX.WI.Y.0066.130927T1000Z-130927T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...SANTA CLARITA...
NEWHALL...VALENCIA
211 PM PDT THU SEP 26 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT FRIDAY.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.
  STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND OVER EXPOSED
  PEAKS IN AND AROUND THE HIGHWAY 14 AND INTERSTATE 5 CORRIDORS
  AND IN THE SANTA MONICA MOUNTAINS.

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IN
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. 

&&

$$

MW
4 follow-up statements
009 
WWUS76 KLOX 270429
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
929 PM PDT THU SEP 26 2013

...GUSTY NORTH TO NORTHEAST WINDS TONIGHT THROUGH FRIDAY
MORNING...

.GUSTY SUNDOWNER WINDS ARE EXPECTED IN THE SANTA BARBARA AREA
THROUGH EARLY FRIDAY MORNING. LATER TONIGHT THE STRONGEST WINDS
WILL SHIFT INTO LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND SANTA
CLARITA VALLEY AS A WEAK SANTA ANA WIND EVENT DEVELOPS. WINDS ARE
EXPECTED TO WEAKEN BELOW ADVISORY LEVELS FRIDAY AFTERNOON.

CAZ039-271000-
/O.CON.KLOX.WI.Y.0066.000000T0000Z-130927T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
929 PM PDT THU SEP 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. STRONGEST 
  BELOW PASSES AND CANYONS.

* IMPACTS...STRONG CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA 
  ROADWAYS...ESPECIALLY ON HIGHWAY 101 BETWEEN SANTA BARBARA AND 
  GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ046-053-054-088-271000-
/O.CON.KLOX.WI.Y.0066.130927T1000Z-130927T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...SANTA CLARITA...
NEWHALL...VALENCIA
929 PM PDT THU SEP 26 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PDT FRIDAY...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. 
  STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND OVER 
  EXPOSED PEAKS IN AND AROUND THE HIGHWAY 14 AND INTERSTATE 5 
  CORRIDORS AND IN THE SANTA MONICA MOUNTAINS.

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

MW/SIRARD
717 
WWUS76 KLOX 270950
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
250 AM PDT FRI SEP 27 2013

...GUSTY NORTHEAST WINDS WILL DEVELOP ACROSS PORTIONS OF LOS
ANGELES AND VENTURA COUNTIES THROUGH THIS MORNING...

...NORTHERLY WINDS WILL DIMINISH ACROSS SANTA BARBARA COUNTY...

.GUSTY NORTHERLY WINDS ACROSS THE WIND PRONE CANYONS AND PASSES
OF THE SANTA YNEZ MOUNTAINS AND ADJACENT SOUTH COAST OF SANTA
BARBARA COUNTY WILL SLOWLY DIMINISH BY MID MORNING. NORTH WINDS
WILL BEGIN TO SHIFT TO THE NORTHEAST AND INCREASE ACROSS THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES EARLY THIS MORNING.
GUSTY NORTHEAST WINDS WILL SPREAD INTO THE SANTA CLARITA VALLEY AND
THE VALLEYS OF VENTURA COUNTY BY OR SHORTLY AFTER DAYBREAK. 
WINDS ARE EXPECTED TO WEAKEN TO BELOW ADVISORY LEVELS BY
AFTERNOON.

CAZ052-271600-
/O.EXB.KLOX.WI.Y.0066.130927T0950Z-130927T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
250 AM PDT FRI SEP 27 2013

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING.

* WINDS AND TIMING...NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45
  MPH...STRONGEST ALONG THE HILLS NEAR MONTECITO. WINDS WILL
  DECREASE BY MID MORNING.

* IMPACTS...CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IN
  HIGH PROFILE VEHICLES...ESPECIALLY ON HIGHWAY 154 THROUGH THE
  SAN MARCOS PASS AND HILLS ABOVE MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR
GREATER ARE EXPECTED.

&&

$$

CAZ044-045-271615-
/O.EXA.KLOX.WI.Y.0066.130927T1000Z-130927T1900Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
250 AM PDT FRI SEP 27 2013

...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY.

* WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS 35 TO
  40 MPH WILL DEVELOP THIS MORNING. WINDS WILL BE STRONGEST
  THROUGH AND BELOW PASSES AND CANYONS. PEAK WINDS SHOULD OCCUR
  FROM JUST AFTER DAYBREAK THROUGH THE LATE MORNING HOURS.

* IMPACTS...CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IN
  HIGH PROFILE VEHICLES AFFECTING HIGHWAYS 23...AND THE 101 AND
  118 FREEWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE VALLEYS MEANS THAT WINDS OF 35 MPH OR
GREATER ARE EXPECTED.


&&

$$

CAZ039-271600-
/O.EXT.KLOX.WI.Y.0066.000000T0000Z-130927T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
250 AM PDT FRI SEP 27 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH...STRONGEST BELOW PASSES AND CANYONS.

* IMPACTS...CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA
  ROADWAYS...ESPECIALLY ON HIGHWAY 101 BETWEEN SANTA BARBARA AND
  GAVIOTA AND THE LOWER ELEVATIONS OF HIGHWAY 154.

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A WIND ADVISORY FOR COASTAL AREAS MEANS THAT WINDS OF 35 MPH OR
GREATER ARE EXPECTED.

&&

$$

CAZ053-054-271615-
/O.CON.KLOX.WI.Y.0066.130927T1000Z-130927T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
250 AM PDT FRI SEP 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 TO 50 MPH WILL DEVELOP EARLY THIS MORNING AND
  PERSIST THROUGH NOON. WINDS WILL BE STRONGEST THROUGH AND BELOW
  PASSES AND CANYONS AND THROUGH THE HIGHWAY 14 AND INTERSTATE 5
  CORRIDORS.

* IMPACTS...CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA
  ROADWAYS...ESPECIALLY ON INTERSTATE 5 ACROSS THE I-5 CORRIDOR
  AND HIGHWAY 14 ACROSS THE SOLEDAD CANYON PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR
GREATER ARE EXPECTED.

&&

$$

CAZ046-271615-
/O.CON.KLOX.WI.Y.0066.130927T1000Z-130927T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
250 AM PDT FRI SEP 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS AND TIMING...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO
  45 MPH WILL DEVELOP EARLY THIS MORNING AND PERSIST THROUGH
  NOON. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND
  CANYONS AND OVER EXPOSED PEAKS.

* IMPACTS...CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA
  ROADWAYS...ESPECIALLY ON CANYON ROADS ACROSS THE SANTA MONICA
  MOUNTAIN RANGE INCLUDING TOPANGA...MALIBU...DECKER AND KANAN
  ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR
GREATER ARE EXPECTED.

&&

$$

CAZ088-271615-
/O.CON.KLOX.WI.Y.0066.130927T1000Z-130927T1900Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
250 AM PDT FRI SEP 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND
  40 MPH. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND
  CANYONS.

* IMPACTS...CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA
  ROADWAYS...ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR VALLEY AREAS MEANS THAT WINDS OF 35 MPH OR
GREATER ARE EXPECTED.

&&

$$

DB/CK
339 
WWUS76 KLOX 271610
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
910 AM PDT FRI SEP 27 2013

...GUSTY NORTHEAST WINDS ACROSS PORTIONS OF LOS ANGELES AND
VENTURA COUNTIES THROUGH THIS MORNING...

.GUSTY NORTHEAST WINDS WILL CONTINUE ACROSS THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES THIS MORNING AS WELL AS THE SANTA
CLARITA VALLEY AND SANTA MONICA MOUNTAINS. WINDS ARE EXPECTED TO
WEAKEN TO BELOW ADVISORY LEVELS BY AFTERNOON.

CAZ039-052-271715-
/O.EXP.KLOX.WI.Y.0066.000000T0000Z-130927T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
910 AM PDT FRI SEP 27 2013

...WIND ADVISORY HAS EXPIRED...


$$

CAZ053-054-271900-
/O.CON.KLOX.WI.Y.0066.000000T0000Z-130927T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
910 AM PDT FRI SEP 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL PERSIST THROUGH NOON. WINDS WILL BE
  STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND THROUGH THE
  HIGHWAY 14 AND INTERSTATE 5 CORRIDORS.

* IMPACTS...CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA 
  ROADWAYS...ESPECIALLY ON INTERSTATE 5 ACROSS THE I-5 CORRIDOR 
  AND HIGHWAY 14 ACROSS THE SOLEDAD CANYON PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR
GREATER ARE EXPECTED.

&&

$$

CAZ046-271900-
/O.CON.KLOX.WI.Y.0066.000000T0000Z-130927T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
910 AM PDT FRI SEP 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS AND TIMING...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO
  50 MPH WILL PERSIST THROUGH NOON. WINDS WILL BE STRONGEST
  THROUGH AND BELOW PASSES AND CANYONS AND OVER EXPOSED PEAKS.

* IMPACTS...CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA 
  ROADWAYS...ESPECIALLY ON CANYON ROADS ACROSS THE SANTA MONICA 
  MOUNTAIN RANGE INCLUDING TOPANGA...MALIBU...DECKER AND KANAN 
  ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR
GREATER ARE EXPECTED.

&&

$$

CAZ044-045-088-271900-
/O.CON.KLOX.WI.Y.0066.000000T0000Z-130927T1900Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA
910 AM PDT FRI SEP 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS 35
  MPH WILL DEVELOP THIS MORNING. WINDS WILL BE STRONGEST THROUGH
  AND BELOW PASSES AND CANYONS AND OVER THE HILLS. 

* IMPACTS...CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  IN HIGH PROFILE VEHICLES AFFECTING HIGHWAYS 23...AND THE 101 
  AND 118 FREEWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE VALLEYS MEANS THAT WINDS OF 35 MPH OR
GREATER ARE EXPECTED.

&&

$$

MW
175 
WWUS76 KLOX 271854
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1154 AM PDT FRI SEP 27 2013


CAZ053-054-272000-
/O.EXP.KLOX.WI.Y.0066.000000T0000Z-130927T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1154 AM PDT FRI SEP 27 2013

...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY...

NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 40 MPH WILL
CONTINUE THROUGH THE AFTERNOON...ESPECIALLY IN AND AROUND THE
HIGHWAY 14 AND INTERSTATE 5 CORRIDORS.

$$

CAZ046-272000-
/O.EXP.KLOX.WI.Y.0066.000000T0000Z-130927T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
1154 AM PDT FRI SEP 27 2013

...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY...

NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 40 MPH WILL
CONTINUE THROUGH EARLY AFTERNOON...ESPECIALLY OVER THE HIGHER
PEAKS. 

$$

CAZ044-045-088-272000-
/O.EXP.KLOX.WI.Y.0066.000000T0000Z-130927T1900Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA
1154 AM PDT FRI SEP 27 2013

...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY...

NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH WILL
CONTINUE THROUGH EARLY AFTERNOON...ESPECIALLY OVER THE HILLS AND
IN THE SANTA CLARITA VALLEY.

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 26, 1:35 PM PDT, 36 minutes earlier.

Area forecast discussion, Sep 26, 1:35 PM PDT, 36 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
135 PM PDT THU SEP 26 2013

.SYNOPSIS...

COOL TEMPERATURES AND LOCALLY GUSTY NORTH WINDS AGAIN TODAY THEN
NOTABLE WARMING WITH GUSTY NORTHEAST WINDS INTO WEEKEND. A GRADUAL
COOLING TREND STARTS ON SUNDAY.

&&

.SHORT TERM (TODAY-SUN)...WE ARE IN TRANSITION FROM A NORTHWEST TO A
NORTHEAST (SANTA ANA) FLOW TODAY. GETTING SOME LOCALLY GUSTY NORTH
WINDS THROUGH AND BELOW PASSES AND CANYONS TODAY BUT MOSTLY BELOW
ADVISORY LEVELS SO FAR. BY THIS EVENING, MODELS ARE INDICATING ONE
LAST SUNDOWNER BURST, THOUGH A NOTCH LIGHTER THAN LAST NIGHT. THAT
MAKES IT A LOW END ADVISORY EVENT AT BEST BUT WILL GO AHEAD AND ERR
ON THE SIDE OF CAUTION AND GO WITH ONE MORE ADVISORY EVENING THERE.

LATER TONIGHT WINDS SHIFT TO NORTHEAST AND FOCUS AREAS MOVE TO THE
VENTURA AND LA COUNTY MTNS AND VALLEYS. LOCAL HI RES MODELS
INDICATING WINDS IN THE 40-45 RANGE FOR AT LEAST A FEW HOURS LATE
TONIGHT THROUGH FRIDAY MORNING, WITH THE STRONGEST WINDS IN AND
AROUND THE HIGHWAY 14 CORRIDOR AND IN THE SANTA MONICA MOUNTAINS. SO
AGAIN THIS IS A MARGINAL CASE BUT PERHAPS JUST ENOUGH ON THE HIGHER
END TO WARRANT A LOW END WIND ADVISORY FOR THAT PORTION OF THE
LA/VENTURA MTNS, SANTA CLARITA VALLEY, AND SANTA MONICA MTNS. SHOULD
ALSO SEE SOME 20-30 MPH GUSTS IN THE VALLEYS AND EVEN PARTS OF THE
COAST BEFORE THE SEA BREEZE INFLUENCE EITHER TAKES OVER OR AT LEAST
CUTS INTO THOSE SPEEDS QUITE A BIT.

SURFACE GRADIENTS ON SAT ACTUALLY A BIT STRONGER OFFSHORE IN THE
MORNING BUT LESS UPPER SUPPORT AND A PRETTY RAPID SHIFT TO ONSHORE
BY AFTERNOON SHOULD KEEP WINDS BELOW ADVISORY LEVELS. SAT EXPECTED
TO BE OUR WARMEST DAY FOR COAST/VALLEYS THOUGH WITH SLIGHTLY LESS
WIND AND MORE IMPORTANTLY A MUCH WARMER AIR MASS IN PLACE AS THE
COLD AIR FROM THE TROF MOVES EAST. VALLEYS EXPECTED TO TOP OUT IN
THE LOW TO MID 90S AND COASTAL AREAS IN THE 80S, POSSIBLY CLOSE TO
90 FOR PLACES MORE THAN ABOUT 5 MILES INLAND FROM THE BEACHES.

WEAK OFFSHORE FLOW SUNDAY MORNING WILL SHIFT TO ONSHORE IN THE
AFTERNOON AND BRING COOLING TO ALL COASTAL AREAS ON THE ORDER OF
5-10 DEGREES. VALLEY COOLING MOSTLY 5 DEGREES OR LESS, WHILE MTNS
AND ANTELOPE VALLEY RUN 3-6 DEGREES WARMER.

.LONG TERM (MON-THU)...COOLING TREND TO CONTINUE THROUGH THE MIDDLE
OF NEXT WEEK WITH HIGHS RETURNING TO NORMAL LEVELS BY MONDAY AND
POSSIBLY A TOUCH BELOW NORMAL TUESDAY AND WEDNESDAY WITH A TROF
MOVING INTO NORTHERN CALIFORNIA WEDNESDAY MORNING. CURRENTLY WE HAVE
SOME MARINE LYR CLOUDS RETURNING WEDNESDAY BUT DEPENDING ON HOW MUCH
TROFFING SETS UP EARLY NEXT WEEK LOW CLOUDS COULD RETURN A DAY OR
TWO BEFORE THAT. NORTHERLY FLOW EXPECTED TO INCREASE BEHIND THE TROF
PASSAGE THU WITH WARM OFFSHORE FLOW RETURNING LATE NEXT WEEK INTO
THE WEEKEND.

&&

.AVIATION...26/1800...

HIGH CONFIDENCE IN VFR CONDITIONS FOR ALL SITES FOR THE NEXT 24
HOURS DUE TO AN ALMOST NON EXISTENT MARINE LAYER AND DEVELOPING
OFFSHORE FLOW. LOW CONFIDENCE IN THE FORECASTED WINDS AT MOST TAF
SITES DUE TO THE WEAK SANTA ANA EVENT.

KLAX...HIGH CONFIDENCE IN VFR CONDITIONS. THERE IS A 40 PERCENT
CHANCE OF SOME EAST WINDS 10-17Z FRIDAY MORNING...BUT THEY SHOULD
ONLY BE AROUND 5KT IF THEY DO OCCUR.

KBUR...HIGH CONFIDENCE IN VFR CONDITINOS. LOW CONFIDENCE IN THE WIND
FORECAST. EXPECTING WINDS TO STAY OUT OF THE NORTH...BUT NOT
CONFIDENT IN THE STRENGTH OF THE WINDS.

&&

.FIRE WEATHER...

A LOW PRESSURE SYSTEM CURRENTLY OVER IDAHO WILL SWING THROUGH NEVADA
AND UTAH BY SATURDAY. THIS WILL SHIFT THE CURRENTLY GUSTY NORTHWEST
FLOW TO NORTHEAST...AND BRING THE FIRST OFFSHORE EVENT TO LOS
ANGELES AND VENTURA COUNTY OF THE SEASON. PEAK WINDS ARE GENERALLY
EXPECTED TO HOVER AROUND 20 MPH SUSTAINED WITH GUSTS NEAR 35 OR 40
MPH OVER THE MOUNTAINS AND VALLEYS. THESE WINDS SHOULD ALSO BE ABLE
TO PUSH INTO THE COASTAL SECTIONS FROM VENTURA THROUGH MALIBU AND
THE HOLLYWOOD HILLS...BUT SLIGHTLY WEAKER THAN THE VALLEYS.
MEANWHILE WITH WEAK RIDGING FORMING ALOFT...RAPID WARMING AND DRYING
WILL COMMENCE ON FRIDAY THEN PERSIST INTO SATURDAY. WIDESPREAD
HUMIDITIES SHOULD DROP WELL INTO THE LOW TEENS AND SINGLE DIGITS ON
FRIDAY AND SATURDAY. OVERNIGHT RECOVERIES WILL BE POOR IN THE
FOOTHILLS AND MOUNTAINS AS WELL. AS A RESULT...CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED OVER A LARGE PORTION OF THE AREA FRIDAY AND
SATURDAY. AT THIS POINT HOWEVER...MOST OF AREAS WILL REACH THESE
THRESHOLDS FOR AROUND 3 HOURS EACH DAY. AS A RESULT...A RED FLAG
WARNING WILL NOT BE ISSUED DUE TO THE 6+ HOUR DURATION CRITERIA NOT
EXPECTED TO BE MET...BUT IT WILL BE VERY CLOSE. REGARDLESS...THIS
IS A PERIOD OF HIGH FIRE WEATHER CONCERN...ESPECIALLY CONSIDERING
THE EXTREMELY DRY VEGETATION.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION...SWEET
SYNOPSIS...KJ

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 26, 6:00 AM PDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU SEP 26 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-271300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU SEP 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

LOCALLY GUSTY NORTH WINDS WILL AFFECT THE MOUNTAINS THROUGH
TONIGHT.

ISOLATED FROST IS POSSIBLE TONIGHT IN COLDEST WIND SHELTERED
LOCATIONS IN THE INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY...THE
CUYAMA VALLEY AND THE ANTELOPE VALLEY.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

GUSTY NORTH TO NORTHEAST WINDS ARE EXPECTED AT TIMES FRIDAY THROUGH
SATURDAY FROM EASTERN SANTA BARBARA COUNTY THROUGH LOS ANGELES
COUNTY. INCREASINGLY WARM AND DRY CONDITIONS...ALONG WITH THE GUSTY
WINDS MAY BRING CRITICAL FIRE WEATHER CONDITIONS TO LOS ANGELES AND
VENTURA COUNTIES FRIDAY THROUGH SATURDAY.

ISOLATED FROST IS POSSIBLE FRIDAY NIGHT IN COLDEST WIND
SHELTERED LOCATIONS IN THE INTERIOR VALLEYS OF SAN LUIS OBISPO
COUNTY...THE CUYAMA VALLEY AND THE ANTELOPE VALLEY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 3:41 AM PDTSmall Craft AdvisoryLOX23 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.